Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 23, 20124 counties in Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2012, 4:40 PM EDT for 4 counties in Maryland. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 4:40 PM EDT (20:40 UTC)
Expired
May 23, 2012, 6:30 PM EDT
In force
110 min
Issued by
NWS Philadelphia/Mount Holly

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 56 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WWUS81 KPHI 232040
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT WED MAY 23 2012

DEZ002-003-MDZ012-015-019-020-232230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
440 PM EDT WED MAY 23 2012

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT 
PARTS OF THE MARYLAND COUNTIES OF TALBOT...CAROLINE...QUEEN ANNE'S 
AND KENT...AS WELL AS SOUTHWESTERN KENT COUNTY AND NORTHWESTERN 
SUSSEX COUNTY IN DELAWARE INTO THE EARLY EVENING. AT 430 PM...THE 
HEAVIEST OF THE RAIN WAS FALLING FROM NEAR QUEENSTOWN...EASTON AND 
OXFORD IN MARYLAND TO NEAR BRIDGEVILLE IN DELAWARE.

RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER 
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS 
OF POOR DRAINAGE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND 
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 3868 7623 3887 7626 3884 7625 3881 7621
      3889 7621 3894 7624 3890 7626 3899 7627
      3901 7618 3903 7625 3917 7629 3936 7614
      3938 7577 3864 7551 3860 7571 3868 7576
      3870 7584 3867 7594 3857 7604

$$

IOVINO/DIDOMIZIO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 3:56 PM EDT, 44 minutes earlier.

Area forecast discussion, May 23, 3:56 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT WED MAY 23 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL EXTEND INTO THE MID ATLANTIC AND REMAIN
NEARBY THROUGH THE WEEKEND. A WEAK COLD FRONT MAY EDGE SOUTHWARD
FROM NEW YORK STATE LATE SATURDAY INTO EARLY SUNDAY BEFORE
WEAKENING. THIS FRONT IS THEN FORECAST TO ADVANCE NORTHWARD ON
MEMORIAL DAY, FOLLOWED BY LOW PRESSURE AND A COLD FRONT APPROACHING
THE REGION FROM THE WEST ON TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE WRF-NMMB HAS INITIALIZED SLIGHTLY BETTER THAN THE GFS WITH THE
500MB FLOW, ALTHOUGH THE GFS WAS SLIGHTLY BETTER IN THE NERN CONUS
WITH THE 850MB AND 925MB TEMPS. WE WILL CONT TO USE MORE OF THE
WRF-NMMB FEATURES ALOFT AND THE LOWER LEVEL GFS TEMPS THROUGH THE
SHORT TERM.

THERE ARE TWO TRIGGERS FOR MORE ORGANIZED THUNDERSTORMS PER SE, THE
ONE THE SHORT WAVE AND THE OROGRAPHIC LIFT WORKING IN TANDEM IN THE
NORTHWEST PART OF OUR CWA THIS EVENING. WE ARE SEEING A SECONDARY
CONVERGENCE WITH THE BAY BREEZE FRONTS ON THE DELMARVA PENINSULA.
LATER ITS THE SHORT WAVE ASSOCIATED WITH THE CLOSE LOW OVER THE SERN
CONUS. SOME LOCALLY HEAVY RAIN IS EXPECTED TO PERSIST WITH SHOWERS
AND THUNDERSTORMS INTO THIS EVENING, MAINLY TO THE NORTHWEST OF THE
I95 CORRIDOR. THERE SHOULD THEN BE A POP LULL AROUND MIDNIGHT WITH
AN INCREASE IN POPS SOUTH LATE AS THE SHORT WAVE APPROACHES.

BETWEEN THE STRATUS DECK OVER THE SERN COASTAL WATERS AND THE
LOCALLY HEAVY RAIN ON LAND, WE ARE CONTINUING THE MENTION OF PATCHY
FOG INLAND AND AREAS OF FOG ON THE OCEAN. BECAUSE OF SOME CLOUDS
EXPECTED TO COME NORTH WITH THE SHORT WAVE AND OPENING MID LEVEL
LOW, CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AREAS OF DENSE FOG.

AS PER THE CURRENT RELATIVELY HIGH DEW POINTS, WE LEANED MIN TEMPS
TOWARD THE HIGHER STAT GUIDANCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE SHORT WAVE IS FORECAST TO HUG THE NEW JERSEY COAST DURING THE
DAY ON THURSDAY, BUT THIS IS COINCIDENTAL WITH RELATIVELY LESS
FORECAST INSTABILITY. ELSEWHERE, WE ARE NOT SEEING ANY FORECAST MID
LEVEL QVEC CONVERGENCE OR SHORT WAVES AS WE HAD TODAY. SO WE ARE
EXPECTING THE OVERALL COVERAGE TO BE LESS THAN TODAY AND THUS LOWER
POPS. NOT SURE ABOUT THE WRF-NMMB SCENARIO OF AN EARLY START BEFORE
A CAPPING COMES LATER IN THE DAY EAST. FOR NOW, WE FOLLOWED THE MORE
TYPICAL DIURNAL RISE IN POPS DURING THE AFTERNOON. WITH SLIGHTLY
MORE OF A MARINE INFLUENCE AROUND ON THURSDAY, OVERALL FORECAST
INSTABILITY IS FORECAST TO BE SLIGHTLY LESS. REGARDLESS HIGH
PRECIPITABLE WATER VALUES COUPLED WITH A STILL LAZY FLOW ALOFT WILL
CAUSE SOME LOCALLY HEAVY RAIN TO OCCUR WITH ANY STRONGER
THUNDERSTORMS. THAT AGAIN WOULD APPEAR TO BE THE THREAT OF THE DAY
AS WIND FIELDS ARE FORECAST TO BE WEAK AND NOT MUCH OF A FORECAST
DROP OF THETA E WITH HEIGHT FOR PULSERS.

MAX TEMPS WERE BASED ON MODEL FORECAST 925MB TEMPS WHICH MEANT
LITTLE ADJUSTMENT FROM ONGOING GRIDS AND FORECAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL PATTERN REMAINS RATHER UNSETTLED THROUGH MUCH OF THE
EXTENDED PERIOD, WITH DAILY CHANCES FOR SHOWERS/T-STORMS ACROSS ALL
OR PART OF THE FORECAST AREA. WHILE WEAK SURFACE HIGH PRESSURE WILL
EXTEND INTO OUR AREA FROM THURSDAY NIGHT INTO FRIDAY, THE GFS AND
EURO SHOW A WEAK UPPER TROUGH AND A VORT MAX OR TWO PASSING OVERHEAD
DURING THIS TIMEFRAME. THE CONVECTION LOOKS TO BE DIURNALLY DRIVEN,
WITH BOTH MODELS INDICATING SUFFICIENT INSTABILITY. THUS, SHWRS WERE
MAINTAINED FOR THE THURS NIGHT TO FRI AM TIMEFRAME, WITH T-STORMS
FOR FRIDAY PM TO EVENING.

FROM THERE, THE EURO AND GFS BOTH SHOW STRENGTHENING LOW PRESSURE
ADVANCING NORTHEASTWARD ACROSS SOUTHERN CANADA, WITH ITS ASSOCIATED
COLD FRONT LIFTING THROUGH THE GREAT LAKES AND NORTHEAST STATES.
THERE ALSO APPEARS TO BE A CONSISTENT SIGNAL AMONG THE MODELS THAT
THIS WEAK COLD FRONT MAY SLIDE SOUTHWARD INTO OUR FORECAST REGION BY
LATE SATURDAY INTO EARLY SUNDAY. THIS ALONG WITH ANOTHER VORT MAX OR
TWO PROGGED TO MOVE OVER THE AREA, WILL BRING ANOTHER CHANCE FOR
SHOWERS/T-STORMS. THE EXACT DETAILS AND TIMING OF THESE FEATURES
REMAIN A BIT UNCERTAIN, BUT WITH ENOUGH INSTABILITY AND A TRIGGER
NEARBY, WE HAVE RETAINED POPS IN THE SATURDAY AFTERNOON AND SUNDAY
PERIODS.

THERE APPEARS TO BE DECENT MODEL AGREEMENT IN SHOWING THIS FRONTAL
BOUNDARY LIFTING BACK NORTHWARD DURING MEMORIAL DAY. THE SPECIFICS
REGARDING TIMING AND ANY UPPER AIR FEATURES THAT MAY HELP TO TRIGGER
CONVECTION ARE A BIT UNCERTAIN AT THIS TIME, BUT WE THERE WILL BE
ENOUGH MOISTURE AND INSTABILITY AROUND FOR SOME SHWR/T-STORM
ACTIVITY, MOST LIKELY DURING THE MONDAY AFTERNOON TIMEFRAME. BEYOND
MONDAY, MODEL DIFFERENCES INCREASE WITH REGARDS TO THE NEXT
POTENTIAL SIGNIFICANT SYNOPTIC FEATURE ON THE HORIZON. THE GFS
DEPICTS A RATHER ORGANIZED AREA OF LOW PRESSURE MOVING ACROSS THE
NORTHERN GREAT LAKES, WITH ITS ASSOCIATED COLD FRONT ADVANCING
THROUGH THE OHIO VALLEY AND APPROACHING OUR REGION BY TUESDAY NIGHT
INTO WEDNESDAY. MEANWHILE, THE EURO DOES NOT REFLECT AS ORGANIZED OF
A SYSTEM. WITH THIS UNCERTAINTY IN MIND, FEW CHANGES WERE MADE TO
POPS IN THIS TIMEFRAME.

INCREASING WARMTH AND HUMIDITY WILL BE FELT ACROSS THE REGION GOING
THROUGH THE LONG TERM PERIOD. GFS AND EURO GUIDANCE HAS DEWPOINTS
CLIMBING INTO THE UPPER 60S AND LOWER 70S BY SUNDAY AND MONDAY.
TEMPERATURES ALSO LOOK TO BE THE WARMEST DURING THAT TIMEFRAME, WITH
A FRONT LIFTING TO THE NORTH ACROSS THE REGION. MAX TEMPERATURES ARE
EXPECTED TO REACH THE UPPER 80S, WITH SOME LOWER 90 DEGREE READINGS
POSSIBLE. THE COMBINATION OF THESE HIGH TEMPERATURES AND DEWPOINTS
MAY LEAD TO HEAT INDEX VALUES IN THE UPPER 90S FOR PORTIONS OF THE
REGION, PERHAPS AROUND 100 DEGREES FOR URBAN AREAS. IN ADDITION,
WITH AN UPPER RIDGE POSSIBLY LINGERING OVER THE REGION TUESDAY, THE
ELEVATED TEMPERATURES AND DEWPOINTS MAY LAST INTO TUESDAY. FOR NOW,
WE WILL HIGHLIGHT THIS CONCERN IN THE HWO, AND WE WILL CONTINUE TO
MONITOR THIS POTENTIAL FOR HEAT OVER THE HOLIDAY WEEKEND INTO EARLY
NEXT WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WE ARE EXPECTING SCATTERED CONVECTION TO CONTINUE TO AFFECT THE
TERMINALS THIS AFTERNOON AND EVENING FROM KPHL AREA NORTHWESTWARD.
THE STRATUS BANK ALONG THE SE NJ COAST IS HANGING TOUGH.  IFR
CONDITIONS ARE EXPECTED TO OCCUR AGAIN LATE TONIGHT AND THURSDAY
MORNING.

FOR THIS AFTERNOON, EXCLUDING KACY, WE ARE EXPECTING VFR CONDITIONS
WITH LIGHT WINDS TO PREVAIL OUTSIDE OF CONVECTION. BEST CHANCES
AND HIGHEST CONFIDENCE FOR CONVECTION ARE AIRPORTS AND TERMINALS
NORTHWEST OF THE KPHL AND I95 CORRIDOR. AT KACY AN IFR STRATUS
CIG IS EXPECTED TO MIX OUT AND DISSIPATE AS THE AFTERNOON
PROGRESSES. WINDS SHOULD BE LIGHT MAINLY FROM THE SOUTHEAST. NO
TRUE DISCERNIBLE SEA BREEZE FRONT IS EXPECTED.

FOR THIS EVENING WE ARE FORECASTING CONVECTIVE COVERAGE TO
DECREASE. THERE IS TOO LOW A CHANCE OF SHOWERS AFFECTING THE AREA
FROM THE SOUTH LATE TO INCLUDE FOR NOW. WITH THE STRATUS CIG AS A
SEEDING GROUND WE ARE EXPECTING A SPREADING OF IFR CONDITIONS THIS
EVENING FROM THE COAST TO ALL AREAS OVERNIGHT. WE ARE BANKING ON
IFR CONDITIONS BEING MORE CIG RELATED THAN VSBY RELATED. OVERALL
CONFIDENCE IS AVERAGE.

CONDITIONS SHOULD IMPROVE AGAIN TO VFR DURING THURSDAY MORNING. WE
USED THE TIMING OF OCCURRENCE THIS MORNING IN THE SERN TERMINAL AREA
(AROUND 14Z) ON THURSDAY AGAIN. WINDS SHOULD BE SLIGHTLY STRONGER
FROM THE SOUTH OR SOUTHEAST THAN TODAY, BUT GENERALLY LESS THAN 10
KNOTS.

OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY VFR CONDITIONS,
ALTHOUGH THERE MAY BE SOME STRATUS OR FOG DURING THE OVERNIGHT TO
EARLY MORNING THAT COULD LOWER CONDITIONS FOR A TIME TO IFR. DURING
FRIDAY AFTERNOON, A FEW SHWRS/T-STORMS COULD ALSO LOWER CONDITIONS
TO MVFR.

SATURDAY THROUGH MONDAY...MAINLY VFR CONDITIONS ARE EXPECTED. MAINLY
AFTERNOON TO EVENING SHWR/T-STORM ACTIVITY COULD LOWER CONDITIONS
FOR A TIME.

&&

.MARINE...
WE ARE NOT EXPECTING SMALL CRAFT ADVISORY CONDITIONS TO OCCUR
NEITHER TONIGHT NOR ON THURSDAY. WHILE THE ONSHORE FLOW IS EXPECTED
TO BE SLIGHTLY STRONGER ON THURSDAY, SEAS SHOULD REMAIN BELOW 5
FEET. THE GREATEST MARINE CONCERN ONCE AGAIN COULD BE SOME DENSE FOG
AS DEW POINT TEMPERATURES ARE AROUND THE WATER TEMPERATURES.

OUTLOOK...
WINDS AND SEAS FOR OUR WATERS ARE EXPECTED TO BE PRIMARILY BELOW SCA
CRITERIA. HOWEVER, WITH AN ALMOST DAILY CHANCE OF SHOWERS OR
THUNDERSTORMS, LOCALLY GUSTY WINDS AND REDUCED VISIBILITIES MAY BE
POSSIBLE WITH THIS ACTIVITY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...GIGI/KLINE
MARINE...GIGI/KLINE
Hazardous weather outlook, May 23, 4:09 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT WED MAY 23 2012

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-242015-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-
409 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS OR THUNDERSTORMS WITH HEAVY DOWNPOURS THAT COULD RESULT
IN POOR-DRAINAGE FLOODING ARE POSSIBLE THIS EVENING, ESPECIALLY
FOR INLAND AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-242015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
409 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-242015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
409 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-242015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
409 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS OR THUNDERSTORMS WITH HEAVY DOWNPOURS THAT COULD RESULT IN
POOR-DRAINAGE FLOODING ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES AND HUMIDITY VALUES MAY LEAD TO HEAT INDEX
VALUES IN THE UPPER 90S TO AROUND 100 DEGREES FOR URBAN AREAS
DURING THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 23, 2:36 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT WED MAY 23 2012

DEZ002-003-MDZ020-231930-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
236 PM EDT WED MAY 23 2012

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF NORTHERN SUSSEX COUNTY...SOUTHWESTERN KENT COUNTY AND
NORTHERN CAROLINE COUNTY THIS AFTERNOON. AT 230 PM...THE HEAVIEST OF
THE RAIN WAS FALLING FROM AROUND GOLDSBORO IN MARYLAND TO NEAR
GREENWOOD IN DELAWARE.

RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 3901 7591 3903 7588 3906 7587 3908 7584
      3909 7584 3912 7582 3914 7575 3919 7575
      3922 7573 3898 7531 3875 7549

IOVINO
Special weather statement, May 23, 2:58 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT WED MAY 23 2012

NJZ009-010-015-232000-
HUNTERDON NJ-MERCER NJ-SOMERSET NJ-
258 PM EDT WED MAY 23 2012

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF SOMERSET COUNTY...MERCER COUNTY AND HUNTERDON COUNTY THIS
AFTERNOON. AT 300 PM...THE HEAVIEST OF THE RAIN WAS FALLING AROUND
HOPEWELL AND MONTGOMERY TOWNSHIP.

RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 4050 7446 4044 7453 4042 7459 4039 7459
      4036 7463 4034 7463 4022 7476 4046 7504
      4072 7465 4059 7450 4056 7453

IOVINO
Special weather statement, May 23, 3:07 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT WED MAY 23 2012

PAZ054-055-060>062-232100-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
307 PM EDT WED MAY 23 2012

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF BERKS COUNTY...THE LEHIGH VALLEY AND THE POCONOS THIS
AFTERNOON. AT 300 PM...THE HEAVIEST OF THE RAIN WAS FALLING IN
NORTHWESTERN BERKS COUNTY AND AROUND JIM THORPE IN CARBON COUNTY.

RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 4115 7516 4109 7497 4099 7513 4086 7505
      4075 7519 4060 7520 4042 7548 4044 7553
      4025 7569 4014 7587 4049 7643 4057 7602
      4064 7599 4074 7577 4091 7599 4100 7574
      4109 7577 4113 7564 4122 7554 4125 7513

IOVINO
Special weather statement, May 23, 3:42 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT WED MAY 23 2012

DEZ002-003-MDZ012-015-019-020-232045-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
342 PM EDT WED MAY 23 2012

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF THE MARYLAND COUNTIES OF TALBOT...CAROLINE...QUEEN ANNE'S
AND KENT...AS WELL AS SOUTHWESTERN KENT COUNTY AND NORTHWESTERN
SUSSEX COUNTY IN DELAWARE THIS AFTERNOON. AT 330 PM...THE HEAVIEST
OF THE RAIN WAS FALLING IN NORTHWESTERN SUSSEX COUNTY AND SOUTHERN
CAROLINE COUNTY.

RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 3882 7632 3887 7626 3881 7621 3882 7620
      3893 7622 3890 7632 3885 7633 3889 7638
      3904 7632 3899 7627 3900 7618 3903 7625
      3913 7626 3935 7577 3886 7531 3857 7570
      3865 7572 3870 7584 3867 7594 3857 7604

IOVINO/DIDOMIZIO
Special weather statement, May 23, 3:58 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT WED MAY 23 2012

NJZ001-007>009-232200-
HUNTERDON NJ-MORRIS NJ-SUSSEX NJ-WARREN NJ-
358 PM EDT WED MAY 23 2012

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF HUNTERDON COUNTY...MORRIS COUNTY...WARREN COUNTY AND SUSSEX
COUNTY. AT 355 PM...THE HEAVIEST OF THE RAIN WAS FALLING AROUND
CALIFON AND LONG VALLEY.

RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 4117 7440 4105 7449 4101 7430 4090 7427
      4090 7433 4082 7432 4070 7452 4076 7456
      4072 7472 4059 7472 4046 7496 4077 7515
      4078 7515 4077 7515 4086 7505 4097 7514
      4108 7497 4109 7499 4132 7480 4136 7469

IOVINO/DIDOMIZIO
Special weather statement, May 23, 4:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT WED MAY 23 2012

DEZ002-003-MDZ012-015-019-020-232230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
440 PM EDT WED MAY 23 2012

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF THE MARYLAND COUNTIES OF TALBOT...CAROLINE...QUEEN ANNE'S
AND KENT...AS WELL AS SOUTHWESTERN KENT COUNTY AND NORTHWESTERN
SUSSEX COUNTY IN DELAWARE INTO THE EARLY EVENING. AT 430 PM...THE
HEAVIEST OF THE RAIN WAS FALLING FROM NEAR QUEENSTOWN...EASTON AND
OXFORD IN MARYLAND TO NEAR BRIDGEVILLE IN DELAWARE.

RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

LAT...LON 3868 7623 3887 7626 3884 7625 3881 7621
      3889 7621 3894 7624 3890 7626 3899 7627
      3901 7618 3903 7625 3917 7629 3936 7614
      3938 7577 3864 7551 3860 7571 3868 7576
      3870 7584 3867 7594 3857 7604

IOVINO/DIDOMIZIO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:06 PM EDTSpecial Weather StatementPHIMorris, Sussex54 min
May 23, 2:58 PM EDTSpecial Weather StatementPHIMercer, Somerset62 min
May 23, 3:58 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Sussex, Warren2 hr
May 22, 8:41 PM EDTSpecial Weather StatementPHICarbon, Lehigh64 min
May 22, 8:45 PM EDTAreal Flood AdvisoryPHICarbon, Lehigh55 min
May 23, 3:07 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton113 min
May 23, 4:52 PM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton113 min
May 23, 5:55 PM EDTSpecial Weather StatementPHIMontgomery65 min
May 23, 6:41 PM EDTSpecial Weather StatementPHIBerks, Lehigh, Montgomery94 min
May 23, 2:36 PM EDTSpecial Weather StatementPHIKent54 min
May 23, 3:42 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot63 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.